Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Onset of Sustiva side effects after 2 years
Dec 17, 2004

Doctor:

I have been diagnosed HIV+ since 1998 and have been on HARRT since that time. My viral load had been undetectible since I started HARRT, and my CD4 count has ranged between 550-900 (last one was 700) during the course of my treatment. I have been very healthy during HARRT and most of my life. I started a Sustiva/Epivir/Zerit reginem about two years ago, then switched to an easier to manage Sustiva/Epivir/Viread regimen maybe one year ago. I had virtually no noticeable side effects with Sustiva when I started taking the drug, but ove the last half year I have noticed difficulty getting up in the mornings, being extremely groggy during the first hour I'm up, then feeling foggy-headed until late in the afternoon. These symptoms appear to be getting more intense over the past few months. My question is, is it possible for one to have an onset of side effects to Sustiva after having no side effects during the first year and a half of treatment? I've tried changing the time I take my meds with no resolution to these symptoms. Thanks for any insight you may offer.

"D"

Response from Dr. Henry

Although what you have experienced is not the "usual" Sustiva pattern it does occur. Sometimes it has been aggravated by changes in diet, timing of doses, or use of new meds that interact with Sustiva in the liver area. Checking a Sustiva level might show a high level which would support Sustiva as the culprit. Carefully switching to an alterative drug for 1-2 months often is a worthwhile step if there are no other explanations forthcoming (I often have a pharmacologist review the situation to help me out). KH



Previous
ringing in the ears
Next
Questions about my regiment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement